Recall of Additional Lots of Hydrocodone-Acetaminophen Tablets

Mylan Institutional just announced the recall of more lots of the combination painkiller hydrocodone-acetaminophen. Manufacturer, Qualitest Pharmaceuticals, issued a nationwide recall of 101 lots of the drug earlier this month.

The U.S. Food & Drug Administration (FDA) said the recalled lots of the drug are 3037841, 3040859, and 3042573.  As in the earlier recall, these lots are being recalled because some tablets may contain higher amounts of acetaminophen or hydrocodone than indicated on the label. The tablets are supposed to contain 10 milligrams of hydrocodone and 500 milligrams of acetaminophen. Patients who take pills with higher amounts of acetaminophen or hydrocodone than listed on the label could inadvertently exceed the maximum recommended daily dose of these drugs.

Both drugs in the combination hydrocodone-acetaminophen tablet pose risks if taken in too-high doses. As we’ve explained, high doses of acetaminophen put patients at increased risk for liver damage, especially those who take other medications (prescription or over the counter) containing acetaminophen, those who have liver disease, or those who drink more than three alcoholic beverages a day.

A higher-than-intended dose of hydrocodone can cause increased sedation and/or breathing problems. This is a particular risk for the elderly, people with severe kidney or liver impairment, and those taking other sedating medications or certain antidepressants, the FDA warns.

Anyone who has bottles of pills from the affected lots should contact Mylan Customer Service, toll free, at 800.848-0462. Patients who are unsure about this or any medication should speak with their doctor or a pharmacist.

This entry was posted in Pharmaceuticals, Product Recalls, Recalled Drugs. Bookmark the permalink.


© 2005-2016 Parker Waichman LLP ®. All Rights Reserved.